People
0

Ibuprofen Can Up Heart Attack Risk

Ibuprofen Can Up Heart Attack RiskIbuprofen Can Up Heart Attack Risk

Taking ibuprofen could quickly increase the risk of heart attack – a worrying potential side-effect that appears to occur from the first week of regular use, according to a new study.

While the overall risk of heart attack remains low, they are most likely to occur within the first month of taking a high dose of ibuprofen or other common painkillers, an international team of researchers has claimed, The Independent reported.

Ibuprofen is a type of non-steroidal anti-inflammatory drug (NSAID).

“Taking any dose of NSAIDs for one week, one month, or more than a month was associated with an increased risk of heart attack,” wrote the researchers, led by Michele Bally of the University of Montreal Hospital Research Centre in Canada. The study, published in the British Medical Journal, analyzed data from almost 450,000 people, 61,460 of whom had suffered a heart attack.

 

Add new comment

Read our comment policy before posting your viewpoints

Financialtribune.com